MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23161IL0
Medical Device Problem Code Biofilm coating in Device (1062)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Biofilms that appear weeks to years after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.They occur when injected filler material becomes contaminated with bacteria.This process gives rise to a permanent low-grade chronic infection, and it may eventually lead to a chronic granulomatous reaction.Given the sterility of the gel, they are rather due to a lack of asepsis during injection and/or posttreatment care.It can also occur by reactivating a previously quiescent biofilm that formed after a previous filler treatment or after a bacteremia.Appropriate treatment allows progressive resolution of the symptoms.The risk of such reactions is mentioned in the instructions for use of this rha 4.
 
Event or Problem Description
This case occurred outside of the usa, in spain.The spanish subsidiary notified teoxane geneva of an adverse event on 15-aug-2024.A patient was injected on (b)(6) 2024 with the following products: 1 ml of teosyal puresense ultra deep in the middle third and cheekbones, (rc/2408032).1.2 ml of rha 4 in the nasolabial folds, labiomentalis groove, and in the cheeks (current complaint).Other products (rha3, and teosyal puresense redensity 2) were injected on the same day but no adverse events were reported at these injection sites.The patient also had a history of teoxane injections with the same products in 2023 in the middle third, nalolabialfolds, and maroinette lines without any issue.Approximatively 3 months after the injection, on (b)(6) 2024 (the date needs to be confirmed because of contradictory information), the patient noticed mild facial inflammation accompanied by induration on cheekbones, especially on the right side.The patient noticed it while being on the beach and while doing sports, and the symptom was confirmed on (b)(6) 2024 during a consultation.The patient was prescribed a tapering dose of corticosteroid (prednisone 30 mg) for 12 days, an antibiotic (ciproflaxine 500 mg) for 7 days, and one vial of hyaluronidase.9 days later, on (b)(6) 2024, the patient complained about a moderate inflammation in the nasolabial folds on both sides.She was prescribed a food supplement (drainaqua) and a wound treatment (varidase).The medical history of the patient mentioned a history of herpes and a dental surgery reported as being on (b)(6) 2024.On (b)(6) 2024, a blood test (blood count) was performed without leukocytosis.In addition, the patient had no fever or symptoms, as well as no redness or heat in the area.On (b)(6) 2024, we were informed that the local medical expert was contacted, and according to him, the symptoms described could be linked to a biofilm.Therefore, he advised to extend the antibiotic regimen to 2 weeks and to inject hyaluronidase.According to this new diagnosis, the case was upgraded too reportable.On (b)(6) 2024 (date of the initial email) the symptoms were resolving; the symptoms were resolving.At the time of this report, no additional information is available, but the situation and symptoms remain monitored.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key20246526
Report Number3005975625-2024-00511
Device Sequence Number15262639
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023161IL017250430
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Lot Number23161IL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale